Alert archive / California / Wind Advisories in 2008
Wind Advisory 24, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Nov 14, 2008, 7:44 PM PST. It took effect at Nov 14, 2008, 8:00 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2008, 7:44 PM PST (03:44 UTC)
- In effect from
- Nov 14, 2008, 8:00 PM PST
- Expired
- Nov 15, 2008, 12:00 AM PST
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 150344 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 744 PM PST FRI NOV 14 2008 CAZ507-511-150800- /O.NEW.KMTR.WI.Y.0024.081115T0400Z-081115T0800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 744 PM PST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS. OFFSHORE WINDS INCREASED IN THE HILLS OF THE NORTH AND EAST BAY EARLY FRIDAY EVENING. A 7 PM PST...NORTHEAST WINDS WERE GUSTING AS HIGH AS 45 MPH AT ELEVATIONS ABOVE 1000 FEET. GUSTS AS HIGH AS 50 MPH WILL CONTINUE IN THE HILLS THROUGH LATE EVENING. WINDS ARE EXPECTED TO BEGIN TO DECREASE AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DYKEMA
1 follow-up statement
000 WWUS76 KMTR 150752 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1152 PM PST FRI NOV 14 2008 DEFAULT OVERVIEW SECTION CAZ507-511-150900- /O.EXP.KMTR.WI.Y.0024.000000T0000Z-081115T0800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 1152 PM PST FRI NOV 14 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE OFFSHORE WINDS HAVE DECREASED AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT TONIGHT. EVEN THOUGH THE WINDS HAVE DECREASED THERE WILL STILL BE SOME GUSTY WINDS ACROSS THE HIGHER TERRAIN OF THE NORTH AND EAST BAY HILLS WHICH WILL TAPER OFF BY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:30 PM PST, 4 hours 14 minutes earlier.
Area forecast discussion, Nov 14, 3:30 PM PST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
330 PM PST FRI NOV 14 2008
...RECORD HIGH TEMPERATURES THIS AFTERNOON AND AGAIN SATURDAY...
...WIND ADVISORY FOR THE NORTH BAY AND EAST BAY HILLS LOWERED...
STRONG HIGH PRESSURE ALOFT WITH 589DM H5 HEIGHT JUST OFFSHORE OF
S.F.BAY AREA. SURFACE PRESSURE GRADIENT FROM WMC-TO-SFO INCREASED
FROM 11MB TO 14MB DURING THE DAY WITH NE WIND GUSTS COMMONLY IN THE
20S THROUGHOUT THE NORTH AND EAST BAY HILLS. WINDIER LOCATIONS...
HOWEVER...REACHED TO 35 MPH WITH A A COUPLE OF LOCATIONS IN THE MID
40S MPH. MIDDLE PEAK IN THE NORTH BAY HAD A GUST OF 33MPH WHILE
ROSE PEAK IN THE EAST BAY HILLS RECORDED 45 MPH AND OAKLAND NORTH
HAD A GUST OF 48 MPH. WINDS VERIFIED WIND ADVISORY THRESHOLDS EARLY
AFTERNOON AT A COUPLE OF SITES TO POST TIME BUT WINDS ARE EXPECTED
TO DIMINISH WITH EVENING. WINDS WILL STILL REMAIN GUSTY BUT BELOW
WIND ADVISORY LEVELS.
THE DAY WAS ALSO MARKED BY RECORD SETTING HIGH TEMPERATURES AS
OFFSHORE WIND FLOW PROVIDED DOWNSLOPE WARMING FOR THE BAY AREA AND
THE CENTRAL COAST. HIGH TEMPERATURES AT BAY SIDE WERE IN THE UPPER
70S TO LOWER 80S WITH THE 80S PREVAILING CONSISTENTLY ELSEWHERE.
NOTE THE CLIMATE REFERENCES BELOW AND COMPARISON TO TEMPERATURES
SEEN AS OF 2 PM PST. OF SIGNIFICANT NOTE WAS HAYWARD 17 DEG F
AND MONTEREY AIRPORT UP 24F ABOVE YESTERDAYS READINGS. ELSEWHERE
TEMPERATURES WERE GENERALLY UP 5 TO 10F WITH A FEW STATIONS UP 10-
13F. ON SATURDAY H8 TEMPS TO DROP FROM 21.5C TO AROUND 19.5C AND
HIGH PRESSURE ALOFT IS EXPECTED TO WEAKEN SLIGHTLY WITH SURFACE
GRADIENTS TO RELAX. BUT WEAKER OFFSHORE FLOW WILL STILL PROMOTE DRY
AND WARM CONDITIONS WITH A FEW HIGH TEMPERATURE RECORDS FOR NOV 15TH
EXPECTED TO BE PUSHED.
FROM LATE IN THE WEEKEND TO THE COMING MIDWEEK H5 HEIGHTS AND H8
TEMPS TO LOWER WITH CORRESPONDING LOWERING OF MAX TEMPERATURES
ALTHOUGH SKIES ARE EXPECTED TO REMAIN CLEAR. LATE MONDAY TO TUESDAY
SURFACE PRESSURE GRADIENTS TO BECOME NEUTRAL AND THEN TREND ONSHORE
FOR TEMPERATURES LOWERING MAX TEMPS TO NEAR TO SLIGHTLY ABOVE NORMAL
AT MIDWEEK. COME THURSDAY AND EARLY FRIDAY WIND FLOW BACKS TO WSW
OVER THE S.F.BAY AREA AND A WEAK WEATHER SYSTEM EXPECTED TO CROSS
INTO THE NW PART OF THE STATE ON FRIDAY. MEDIUM RANGE MODEL
DIVERGENT SOLUTIONS BETWEEN THE ECMWF AND GFS BEGINNING THURSDAY.
THE CURRENT ECMWF MODEL DEPICTS LOWER H5 HEIGHTS TO 567DM ON FRIDAY
WITH A STRONG CHANCE OF RAIN FOR THE BAY AREA SUNDAY AS A TROF
DEVELOPS ALONG THE COAST. THE GFS...HOWEVER...ACTUALLY RAISED THE
H5 HEIGHTS ON THURSDAY WITH MINIMAL TROFFING IN THE EAST PACIFIC.
HAVE MAINTAINED RAIN CHANCE NO FURTHER SOUTH THAN NORTH BAY
COUNTIES AT THE VERY END OF THE FORECAST PERIOD ENDING SATURDAY.
WILL LOOK FOR CONSISTENCY AND ALIGNMENT IN MODEL RUNS OVER THIS
WEEKEND FOR CONFIDENCE IN RAIN THREAT NEXT WEEKEND. THE AREA
REMAINS RELATIVELY DRY GIVEN MUCH BELOW RAINFALL FOR THE PAST
TWO WET SEASONS.
&&
.FIRE WEATHER....AS OF 330 PM PST FRIDAY...WARM AND DRY WEATHER WILL
CONTINUE THROUGH THE WEEKEND AND RH RECOVERIES WILL BE POOR OVERNIGHT
TONIGHT AND AGAIN SATURDAY NIGHT. OFFSHORE WINDS ARE PROBABLY
PEAKING THIS AFTERNOON...AND ARE EXPECTED TO GRADUALLY DIMINISH
THROUGH SATURDAY AFTERNOON. EVEN SO...LOCALLY MODERATE OFFSHORE
WINDS WILL PERSIST IN THE HILLS THROUGH TONIGHT. COOLER WEATHER WILL
DEVELOP EARLY NEXT WEEK AS THE UPPER RIDGE WEAKENS AND LIGHT
ONSHORE FLOW DEVELOPS. TEMPERATURES SHOULD RETURN TO NEAR NORMAL BY
TUESDAY AND GOOD NIGHTTIME HUMIDITY RECOVERIES ARE EXPECTED BY THEN.
&&
.AVIATION...AS OF 330 PM PST FRIDAY...CAVU CONDITIONS OVER SFO
BAY AREA THROUGH SATURDAY AS NORTH-TO-NORTHEAST OFFSHORE WIND
CONTINUES TO PREVAIL. ALTHOUGH WEAKENED CONTINUED OFFSHORE PRESSURE
GRADIENTS THROUGH THE NIGHT SHOULD MINIMIZE ANY THREAT OF LIGHT FOG
EVEN FOR THE KSTS AND SALINAS VALLEY. NUMEROUS REPORTS OF LLWS AROUND
S.F.BAY AREA AS LIGHT SURFACE WINDS OPPOSE GUSTY WINDS AT RIDGE TOPS
AND EXPECTED TO CONTINUE TIL AROUND 04Z. SEE AREA TAFS FOR FURTHER
INFORMATION.
TERMINAL AERODROME FORECAST (TAFS) FORMAT CHANGE...
AS OF 0000Z (NOVEMBER 5 2008) THE NWS IN AGREEMENT WITH THE FAA HAS
CHANGED THE TAF FORMAT TO CONFORM TO INTERNATIONAL STANDARDS OUTLINED
IN ICAO ANNEX 3. THE CHANGE INCLUDES THE INITIATING OF 30-HOUR TAFS
FOR HIGH IMPACT U.S. AIRPORTS. TO ACCOMMODATE THE EXTENDED TAF
PERIOD...THE FORMAT OF ALL TAFS HAVE CHANGED. THE CHANGE INVOLVES
IDENTIFYING THE DATA ASSOCIATED WITH EACH TIME GROUP.
KSFO AND KOAK ARE NOW 30-HOUR TAFS.
FOR ADDITIONAL INFORMATION REGARDING THE CHANGE PLEASE VISIT THE
AVIATION WEATHER CENTERS WEBSITE:
HTTP://AVIATIONWEATHER.NOAA.GOV/NOTICE/TAF30.PHP
&&
.CLIMATOLOGY...
HERE ARE SELECTED RECORD HIGH TEMPERATURES AND THE TEMPERATURE
AS OF 2 PM PST FRIDAY NOV 14TH AND THE RECORD FOR NOV 15TH...
LOCATION.............PREVIOUS 11/14...BY 2PM 11/14....11/15..
.SAN FRANCISCO DOWNTOWN...76(1906).....77(2008)........79(2005)
.SFO AIRPORT..............73(2007).....74(2008)........72(1949)
.RICHMOND.................78(1995).....................73(2002)
.NAPA.....................81(1940).....78(2008)........82(1895)
.OAKLAND..................74(2007).....78(2008)........78(2005)
.SAN JOSE.................77(1940).....82(2008)........81(1895)
.SANTA ROSA...............80(1906).....88(2008)........80(1906)
.KING CITY................91(1933).....................90(1914)
.MONTEREY.................81(1949).....................83/1949)
.SANTA CRUZ...............84(1940).....................86(1940)
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...PT ARENA TO PIGEON PT 20-60NM.
&&
PUBLIC FORECAST: GUDGEL
AVIATION/MARINE: MHS/GUDGEL
CLIMATOLOGY: EVANS/GUDGEL
FIRE WX: DYKEMA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Nov 14, 5:41 AM PST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 541 AM PST FRI NOV 14 2008 CAZ507-511-151400- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 541 AM PST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...FRIDAY AND FRIDAY NIGHT HIGH PRESSURE OVERHEAD WILL BRING WARMER THAN NORMAL AFTERNOON TEMPERATURES TO THE REGION TODAY ALONG WITH STRONG AND GUSTY NORTH TO NORTHEAST WINDS. A WIND ADVISORY IS IN EFFECT THROUGH 4 PM TODAY FOR THE NORTH AND EAST BAY HILLS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED IN THE HIGHER TERRAIN. OTHERWISE...THE WARMING TODAY WILL ALLOW A FEW RECORD HIGH TEMPERATURES TO BE SET AS HIGH PRESSURE ALOFT AND OFFSHORE FLOW CONTINUE. * WIND ADVISORY - SEE SFONPWMTR - WWUS76 KMTR * .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STRONG AND GUSTY OFFSHORE WINDS WILL CONTINUE INTO SATURDAY...BUT WILL WEAKEN TO BREEZY CONDITIONS AS THE OFFSHORE GRADIENT RELAXES. OTHERWISE...HIGH PRESSURE WILL REMAIN OVERHEAD THROUGH THE WEEKEND BEFORE A TROUGH OF LOW PRESSURE MOVES INTO THE EASTERN PACIFIC WEAKENING THE RIDGE AS THE NEW WEEK GETS UNDER WAY. A COOLING TREND WILL ENSUE WITH A RETURN TO NEAR NORMAL CONDITIONS BY THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ006-505-506-508>510-512-513-516>518-528>530-151400- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 541 AM PST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...FRIDAY AND FRIDAY NIGHT HIGH PRESSURE OVERHEAD WILL BRING WARMER THAN NORMAL AFTERNOON TEMPERATURES TO THE REGION TODAY. A FEW RECORD HIGH TEMPERATURES WILL BE SET THIS AFTERNOON AS HIGH PRESSURE ALOFT AND OFFSHORE FLOW CONTINUE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE WILL REMAIN OVERHEAD THROUGH THE WEEKEND BEFORE A TROUGH OF LOW PRESSURE MOVES INTO THE EASTERN PACIFIC WEAKENING THE RIDGE AS THE NEW WEEK GETS UNDER WAY. A COOLING TREND WILL ENSUE WITH A RETURN TO NEAR NORMAL CONDITIONS BY THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. EVANS WEATHER.GOV/SANFRANCISCO
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.